Alert archive / Kansas / High Wind Warnings in 2021
High Wind Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Feb 4, 2021, 1:24 AM CST for 8 counties in Kansas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2021, 1:24 AM CST (07:24 UTC)
- Expired
- Feb 4, 2021, 6:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 1:45 AM CST | NON-TSTM WND GST 59 | 3 W Bloom, KS | MESONET STATION DW9907 BLOOM. |
| Feb 4, 1:52 AM CST | NON-TSTM WND GST 64 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Feb 4, 1:52 AM CST | NON-TSTM WND GST 64 | 3 Nnw Ft. Dodge, KS | FROM THE DODGE CITY ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS73 KDDC 040724 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 124 AM CST Thu Feb 4 2021 KSZ064-078>081-088>090-041200- /O.NEW.KDDC.HW.W.0002.210204T0724Z-210204T1200Z/ Hodgeman-Ford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Jetmore, Hanston, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 124 AM CST Thu Feb 4 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Hodgeman, Ford, Edwards, Kiowa, Pratt, Clark, Comanche and Barber Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Springer
1 follow-up statement
150 WWUS73 KDDC 041151 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 551 AM CST Thu Feb 4 2021 KSZ064-078>081-088>090-041300- /O.EXP.KDDC.HW.W.0002.000000T0000Z-210204T1200Z/ Hodgeman-Ford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Jetmore, Hanston, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 551 AM CST Thu Feb 4 2021 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Post-frontal north winds have weakened to below High Wind Warning criteria. $$ Springer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Feb 3, 11:50 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 3, 11:50 PM CST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1150 PM CST Wed Feb 3 2021 ...Updated Aviation... .SHORT TERM...(This evening through Thursday) Issued at 1218 PM CST Wed Feb 3 2021 Short range models indicate an upper level shortwave trough dipping southeast across the Northern/Central Rockies this evening and farther southeast into the Western High Plains overnight, sending an attendant cold front through western Kansas into northern Oklahoma by daybreak Thursday morning. As the upper level system approaches, surface low pressure developing in eastern Colorado will deepen as it begins to push into western Kansas this evening, and onward into eastern Kansas by early Thursday morning as the cold front moves through southwest/central Kansas. Despite a lack of moisture as indicated by model soundings, light snow will be possible for a few hours Thursday morning across west central, central and possibly portions of southwest Kansas as H7 frontogenetic banding shifts southeast across the area in conjunction with the arrival of a strong +150kt upper level jet max nosing eastward into southwest Kansas. There is a general model consensus showing fairly weak QPF signals suggesting relatively minimal potential snowfall amounts, including anywhere from a dusting to maybe a few tenths or so. Colder air will spill into western Kansas late tonight dropping temperatures well into the 30s(F) by daybreak Thursday morning. A few mid/upper 20s(F) are likely farther north/northwest. Highs are only expected up into the 40s(F) Thursday. .LONG TERM...(Thursday night through Wednesday) Issued at 1252 PM CST Wed Feb 3 2021 Quieter conditions are likely Thursday night into Friday as a much drier air mass dominates across the Western High Plains. Another cold front is projected to push into western Kansas Saturday as a secondary upper level shortwave digs southeast out of the Northern Rockies into the Western High Plains. However, the bulk of the system and associated moisture is expected to track southeast out of Nebraska through eastern Kansas during the afternoon limiting any snow chances primarily to central Kansas. Colder, but more tranquil conditions return Sunday into early next week as a zonal flow sets up across the Western High Plains. High temperatures may rebound somewhat Friday as a westerly downslope flow sets up across the Western High Plains. Under decreasing cloud cover, expect afternoon highs pushing the upper 40s(F) to the lower/mid 50s(F). The next cold front is projected to surge southward through the Northern Plains Saturday and into northern Kansas Saturday night before stalling out. This is expected to drop temperatures below the seasonal average by the early part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1148 PM CST Wed Feb 3 2021 VFR flying conditions are expected for the first several hours of the TAF period before MVFR cigs/vis affect all terminals beginning around the 09-11Z time frame as a strong cold front moves through southwest Kansas. Strong north winds sustained around 25-30 kts, with gusts in the 40-45 kt range, are expected behind the front, and these winds will not appreciably relax until around sunset tomorrow. There is also potential for some light rain or snow during the early morning hours, but this front is expected to be mostly dry. Nevertheless, confidence is high enough in at least some precipitation to mention in the DDC, GCK and HYS TAFs. By 15-18Z, conditions at all terminals will return to VFR for the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 47 22 52 / 20 10 0 0 GCK 31 46 20 50 / 30 30 0 0 EHA 33 48 22 51 / 10 20 0 0 LBL 32 49 19 51 / 10 20 0 0 HYS 30 42 21 48 / 30 30 0 0 P28 35 48 25 54 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Springer
Hazardous weather outlook, Feb 3, 3:21 AM CST, 22 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 321 AM CST Wed Feb 3 2021 KSZ030-031-043>046-061>066-074>081-084>090-040930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 321 AM CST Wed Feb 3 2021 /221 AM MST Wed Feb 3 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Below normal temperatures are expected this weekend into the early part of next week. Days 2-7 Hazards ---------------- * Thursday - Non thunderstorm wind: Limited risk - Snow: Limited risk * Friday - Snow: Limited risk - Fire weather: Elevated risk * Saturday - Excessive cold: Limited risk * Sunday - Excessive cold: Limited risk - Fire weather: Elevated risk * Monday - Excessive cold: Limited risk * Tuesday - Excessive cold: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
High Wind Warnings in Kansas, 2021Every high wind warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.